MAUDE Adverse Event Report: COOK INC SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00907
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact during a percutaneous transhepatic cholangio drain procedure involving a male patient "in his 70's", a safe-t-j heparin coated fixed core wire guide unraveled.The user discovered the unraveling device upon removal of the wire from the holder.Another manufacturer's wire guide was used to complete the procedure.There have been no adverse effects to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed unraveling of the coil spanning 5.6 cm near the curved tip.The product was returned in the spiral holder and appeared to be unused.There was no evidence the complaint device was manufactured outside of specification.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record did show one nonconforming event which could have potentially contributed to this failure mode.That nonconformance was for an inadequate weld, and was scrapped prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, investigation has concluded that this event is likely due to damage occurring during transport and storage of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8668008
Report Number1820334-2019-01348
Device Sequence Number16238501
Product Code DQX
UDI-Device Identifier00827002009073
UDI-Public(01)00827002009073(17)231218(10)9353024
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2023
Device Model NumberG00907
Device Catalogue NumberTSCF-35-145-1-BH
Device Lot Number9353024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIOFOCUS WIRE GUIDE